Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 238, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 6, 2004, 12:44 AM EST for Crawford County, Perry County, Indiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2004, 12:44 AM EST (05:44 UTC)
- Expired
- Jul 6, 2004, 1:30 AM EST
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Perry County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:44 AM EST | HAIL 0.88 | 5 E Celestine, IN | EMA ALSO REPORTED 45 MPH EST WIND GUST |
| Jul 6, 1:15 AM EST | TSTM WND DMG | English, IN | TREES REPORTED DOWN ACROSS ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 060544
SVRLMK
INC025-123-060630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1243 AM EST TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA
PERRY COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 130 AM EST
* AT 1242 AM EST(1238 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF ENGLISH TO 15 MILES WEST OF ENGLISH TO 18 MILES SOUTHWEST OF
ENGLISH TO 22 MILES SOUTHWEST OF ENGLISH TO 31 MILES SOUTHWEST
OF ENGLISH...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ENGLISH BY 100 AM EST
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3838 8669 3825 8668 3824 8679 3799 8684
3790 8664 3806 8650 3823 8630 3839 8628
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:25 AM EST, 19 minutes earlier.
Area forecast discussion, Jul 6, 12:25 AM EST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 125 AM EDT TUE JUL 6 2004 WITH CONVECTIVE SYSTEM ON OUR DOORSTEP WE HAVE UPDATED FCST TO REFLECT A LIKELY PERIOD OF SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM LOUISVILLE BACK TO THE WEST. ALTHOUGH SYSTEM IS WORKING INTO AIRMASS PREVIOUSLY WORKED OVER...IT MAY TAKE A BIT OF TIME TO DIMINISH WELL BELOW SVR THREATS...SO WILL CONTINUE TO MONITOR SVR WIND THREAT. -JB && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 5, 5:03 PM EST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 603 PM EDT MON JUL 5 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061100- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 603 PM EDT (503 PM CDT) MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AN AREA OF LOW PRESSURE WILL TRACK INTO THE GREAT LAKES TONIGHT. A COLD FRONT ASSOCIATED WITH THIS LOW IS FORECAST TO MOVE INTO THE KENTUCKY OVERNIGHT. A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE OVERNIGHT HOURS. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY...AS THE FRONTAL BOUNDARY REMAINS IN THE VICINITY OF THE KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JARVIS
In the hours before
Local storm report, Jul 5, 6:48 PM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG SPRINGFIELD 37.69N 85.22W
07/05/2004 WASHINGTON KY LAW ENFORCEMENT
A TREE AND SOME LARGE LIMBS WERE DOWNED.
&&
MRCLocal storm report, Jul 5, 7:41 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
841 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG FRANKLIN 36.73N 86.57W
07/05/2004 SIMPSON KY LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED COUNTYWIDE.
&&
MRCLocal storm report, Jul 5, 7:43 PM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG SCOTTSVILLE 36.75N 86.20W
07/05/2004 ALLEN KY LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED COUNTYWIDE.
&&
MRCLocal storm report, Jul 5, 7:45 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
07/05/2004 MERCER KY LAW ENFORCEMENT
A TREE WAS DOWN OVER A COUNTY ROAD. LARGE LIMBS WERE
DOWNED.
&&
MRCLocal storm report, Jul 5, 8:26 PM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST BOWLING GREEN 36.97N 86.44W
07/05/2004 79 MPH WARREN KY TRAINED SPOTTER
WIND GUST AT THE ENVIRONMENTAL SCIENCE BUILDING AT
WESTERN KENTUCKY UNIVERSITY. SOME WEATHER INSTRUMENTS ON
THE ROOF OF THE BUILDING WERE DAMAGED.
&&
MRCSpecial weather statement, Jul 6, 12:08 AM EST, 36 minutes before
INZ076-077-083-084-089-090-KYZ023>025-060630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 AM EST TUE JUL 6 2004 A LINE OF STRONG THUNDERSTORMS FROM ROUGHLY 23 MILES EAST OF LAWRENCEVILLE...ILLINOIS TO AROUND 30 MILES WEST OF HENDERSON...KENTUCKY...IS MOVING EAST AT 40 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS WILL BE NEAR...JASPER AROUND 1235 AM EST...HAWESVILLE...PAOLI...AND CANNELTON AROUND 105 AM EST...AND ENGLISH AROUND 110 AM EST. SCHOTT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:24 AM EST | Severe Thunderstorm Warning | LMK | Dubois | 51 min |
| Jul 6, 12:59 AM EST | Severe Thunderstorm Warning | LMK | Orange | 46 min |
| Jul 6, 2:28 PM EST | Severe Thunderstorm Warning | LMK | Perry | 37 min |
| Jul 6, 2:55 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 35 min |
| Jul 6, 2:58 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 47 min |
| Jul 6, 3:08 PM EST | Severe Thunderstorm Warning | LMK | Orange | 37 min |
| Jul 6, 3:16 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 44 min |
| Jul 6, 3:42 PM EST | Severe Thunderstorm Warning | LMK | Floyd | 33 min |
| Jul 6, 3:44 PM EST | Severe Thunderstorm Warning | LMK | Washington | 46 min |
| Jul 6, 4:00 PM EST | Severe Thunderstorm Warning | LMK | Clark | 45 min |
| Jul 6, 5:13 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 42 min |
| Jul 6, 5:47 PM EST | Severe Thunderstorm Warning | LMK | Orange | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.